Format

Send to

Choose Destination
Infusionsther Transfusionsmed. 1994 Feb;21(1):52-8.

[Compatibility problems in intensive care medicine].

[Article in German]

Author information

1
Zentralapotheke, Zentralkrankenhaus Bremen, BRD.

Abstract

OBJECTIVE:

This review outlines the risk of incompatibility reactions due to the simultaneous administration of total parenteral nutrition together with a variety of different drugs.

DATA SOURCES:

The actual medical literature and results from own studies where used.

RESULTS:

Besides well-known reactions between the different electrolytes, the different pH and pka value leads to incompatibility with side effects and loss of drug effectiveness. Apart from restrictive medication, the use of a multi-lumen catheter and the use of PC programs may help to avoid these reactions.

CONCLUSIONS:

Knowledge of incompatibility reactions in parenteral nutrition and infusion therapy is mandatory to avoid negative side effects.

PMID:
8173313
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center